MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888541019P
Medical Device Problem Codes Misconnection (1399); Material Integrity Problem (2978)
Health Effect - Clinical Code Anemia (1706)
Date of Event 06/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, 15 minutes into the dialysis session, after the patient's cvc (central venous catheter) was connected to the machine's lines and the procedure that was described in the protocol of cvc dialysis management was being followed, the patient's catheter (venous site) was disconnected from the machine line causing a 300 ml (milliliter) of blood loss.It was also stated that blood transfusion was performed, the treatment was continued and was completed.The patient continues to use the catheter which was not visually broken.The staff checks the catheter and the dormouse was tightened several times during dialysis to resolve the issue of the device.It was observed on the device that the fixing ring did not make a full turn, flushing was performed with normal result, the plugs of hemodialysis or locking caps were provided or utilized at the detachment, the nursing staff have increase the supervision as the intervention done, the adapters were tighten by hands and no ointment was used.There was a slight dripping on the sterile gauze that was wraps around the ends of the cvc.The catheter was not repaired, there was a leak at the luer adapter and the luer adapter was detached.It was also mentioned that amuchina med (sodium hypochlorite) 0.05% was used as the cleaning agent on the device and to clean the adapters.It was compress for three to four minutes then it was disconnected to clean the part and the put a dry agarza (sterile fabric gauze) with a plaster on top.It was observed that the thread of both lumens (venous and arterial) remains stained with blood and the patient was stated to have a hemorrhagic anemia.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but photos were available for evaluation.Visual inspection noted the first image depicts the red and blue luer adapters, extension tubes and clamps.The second image depicts a different and angle view of the red and blue luer adapters, extension tubes and clamps.The third image depicts a close up view of the red and blue luer adapters, extension tubes and clamps.The fourth image depicts the blue luer lock adapter.The fifth image depicts a top view of the luer lock adapter.The sixth image depicts a different angle looking down at the luer lock adapter.The seventh image depicts a close up looking down at the luer lock adapter.The eighth image depicts a close up of the luer lock adapter.The ninth image depicts a close up of the luer lock adapter.The tenth image depicts a side view of the luer lock adapter.No cracks were visible in any of the received photographs.It was reported that the luer adapter was leaking, cracked or broken and there was an issue with the connector.The reported issues could not be confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
Manufacturer (Section G)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS   20101
Manufacturer Contact
avi kluger
5920 longbow drive
boulder, CO 80301
3035306582
MDR Report Key12239010
Report Number3009211636-2021-00178
Device Sequence Number4157849
Product Code MSD
UDI-Device Identifier10884521158498
UDI-Public10884521158498
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model Number8888541019P
Device Catalogue Number8888541019P
Device Lot Number2009300115
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2021
Supplement Date Received by Manufacturer11/01/2021
Initial Report FDA Received Date07/28/2021
Supplement Report FDA Received Date11/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown